Alert archive / South Dakota / Tornado Warnings in 2006

Tornado Warning 4, NWS Aberdeen, SD

May 28, 2006Hand County, Hyde County, Jones County, South Dakota

NWS Aberdeen, SD issued this tornado warning at May 28, 2006, 10:43 PM CDT for Hand County, Hyde County, Jones County, South Dakota. It was in force for 88 days. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2006, 10:43 PM CDT (03:43 UTC)
Expired
Aug 24, 2006, 5:45 PM CDT
In force
88 days
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

Counties Hand County, SD, Hyde County, SD, Jones County, SD

The radar

The Aberdeen radar (KABR), 127 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 1:10 AM CDTTSTM WND DMG6 Ssw Ree Heights, SDFOUR INCH TREE LIMBS DOWN
Jun 3, 1:10 AM CDTHAIL 0.886 Ssw Ree Heights, SD
Jun 4, 1:10 AM CDTTSTM WND DMG6 Ssw Ree Heights, SDFOUR INCH TREE LIMBS DOWN
Jun 4, 1:10 AM CDTTSTM WND GST 606 Ssw Ree Heights, SDFOUR INCH TREE LIMBS DOWN
Jun 4, 1:10 AM CDTHAIL 0.886 Ssw Ree Heights, SD
Jun 5, 3:28 PM CDTHAIL 0.887 N Danforth, SD
Jun 24, 7:29 PM CDTHAIL 0.8811 S Ree Heights, SD
Jun 24, 7:35 PM CDTTORNADO6 Sw Miller, SDLAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND FROM 6 SOUTH 4 WEST OF MILLER. REPORTED ON THE GROUND FOR ABOUT 3 MINUTES IN AN OPEN FIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 6:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KABR 290343
TORABR
SDC075-290430-
/O.NEW.KABR.TO.W.0004.060529T0343Z-060529T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
943 PM MDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  JONES COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 1030 PM MDT(1130 PM CDT)

* AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
  SOUTHWEST OF OKATON...MOVING NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  OKATON AROUND 950 PM MDT...
  MURDO AROUND 955 PM MDT...
  DRAPER AROUND 1105 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING(100 AM CDT MONDAY MORNING) FOR NORTH CENTRAL SOUTH
DAKOTA.

LAT...LON 4385 10102 4374 10078 4402 10037 4417 10038
      4418 10068

$$
HARDING
10 follow-up statements
000 
WWUS53 KABR 290353
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1052 PM CDT SUN MAY 28 2006

SDC075-290430-
/O.CON.KABR.TO.W.0004.000000T0000Z-060529T0430Z/
JONES SD-
952 PM MDT SUN MAY 28 2006

...A TORNADO WARNING CONTINUES FOR JONES COUNTY UNTIL 1030 PM
MDT(1130 PM CDT)...

AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
OKATON...MOVING NORTHEAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  MURDO BY 1000 PM MDT
  CAPA BY 1005 PM MDT
  VAN METRE BY 1010 PM MDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING(100 AM CDT MONDAY MORNING) FOR NORTH CENTRAL SOUTH
DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400
AM MDT MONDAY MORNING(500 AM CDT MONDAY MORNING) FOR NORTHEASTERN
SOUTH DAKOTA.

LAT...LON 4385 10102 4374 10078 4416 10039 4416 10099

$$
HARDING
000 
WWUS53 KABR 290412
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1111 PM CDT SUN MAY 28 2006

SDC075-290430-
/O.CON.KABR.TO.W.0004.000000T0000Z-060529T0430Z/
JONES SD-
1111 PM CDT SUN MAY 28 2006

...A TORNADO WARNING CONTINUES FOR JONES COUNTY UNTIL 1130 PM
CDT(1030 PM MDT)...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER CENTRAL JONES 
COUNTY...OR APPROXIMATELY 2 MILES NORTHWEST OF MURDO...MOVING 
NORTHEAST AT 55 MPH.

AT 1010 PM MDT SPOTTERS REPORTED A WALL CLOUD WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING(MIDNIGHT MDT MONDAY MORNING) FOR NORTH CENTRAL SOUTH DAKOTA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT
MONDAY MORNING(400 AM MDT MONDAY MORNING) FOR NORTHEASTERN SOUTH
DAKOTA.

LAT...LON 4394 10073 4392 10064 4417 10038 4417 10075

$$
HARDING
000 
WWUS53 KABR 290432
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1132 PM CDT SUN MAY 28 2006

SDC075-290442-
/O.EXP.KABR.TO.W.0004.000000T0000Z-060529T0430Z/
JONES SD-
1132 PM CDT SUN MAY 28 2006

...THE TORNADO WARNING FOR JONES COUNTY HAS BEEN ALLOWED TO EXPIRE...

AT 1129 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING(MIDNIGHT MDT MONDAY MORNING) FOR NORTH CENTRAL SOUTH DAKOTA. 

LAT...LON 4394 10073 4392 10064 4417 10038 4417 10075

$$
HARDING
000 
WFUS53 KABR 250016
TORABR
SDC059-250100-
/O.NEW.KABR.TO.W.0004.060625T0016Z-060625T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
716 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  HAND COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 800 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  REE HEIGHTS...MOVING SOUTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  MILLER DALE COLONY AROUND 730 PM CDT...

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING 
SITUATION. LAW ENFORCEMENT REPORTS A WALL CLOUD WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

LAT...LON 4458 9930 4442 9930 4438 9928 4422 9875
      4438 9883

$$
MOHR
000 
WWUS53 KABR 250034
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
734 PM CDT SAT JUN 24 2006

SDC059-250100-
/O.CON.KABR.TO.W.0004.000000T0000Z-060625T0100Z/
HAND SD-
734 PM CDT SAT JUN 24 2006

...A TORNADO WARNING CONTINUES FOR HAND COUNTY UNTIL 800 PM CDT...

AT 733 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR AMES...MOVING SOUTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  DANFORTH BY 745 PM CDT

LAT...LON 4439 9908 4433 9921 4437 9927 4420 9909
      4421 9878

$$
MOHR
000 
WWUS53 KABR 250057
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
757 PM CDT SAT JUN 24 2006

SDC059-250107-
/O.EXP.KABR.TO.W.0004.000000T0000Z-060625T0100Z/
HAND SD-
757 PM CDT SAT JUN 24 2006

...THE TORNADO WARNING FOR HAND COUNTY HAS BEEN ALLOWED TO EXPIRE...

AT 754 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4439 9908 4433 9921 4437 9927 4420 9909
      4421 9878

$$
MOHR
000 
WFUS53 KABR 242157
TORABR
SDC069-242245-
/O.NEW.KABR.TO.W.0004.060824T2157Z-060824T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
457 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* TORNADO WARNING FOR...
  HYDE COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 545 PM CDT

* AT 455 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 11 MILES 
EAST OF ONIDA IN SULLY COUNTY...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHERN HYDE COUNTY AT 510 PM CDT
  RURAL CENTRAL HYDE COUNTY AT 520 PM CDT
  RURAL EASTERN HYDE COUNTY AT 530 PM CDT

THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING
SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4484 9967 4467 9967 4459 9933 4476 9933

$$
DORN
000 
WWUS53 KABR 242213
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
513 PM CDT THU AUG 24 2006

SDC069-242245-
/O.CON.KABR.TO.W.0004.000000T0000Z-060824T2245Z/
HYDE SD-
513 PM CDT THU AUG 24 2006

...A TORNADO WARNING CONTINUES FOR HYDE COUNTY UNTIL 545 PM CDT...

AT 510 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED OVER NORTHWESTERN HYDE COUNTY...OR 17 MILES
NORTHWEST OF HIGHMORE...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHERN HYDE COUNTY AT 530 PM CDT
  RURAL EASTERN HYDE COUNTY AT 540 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4483 9961 4467 9963 4462 9934 4478 9933

$$
DORN
000 
WWUS53 KABR 242224
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
524 PM CDT THU AUG 24 2006

SDC069-242245-
/O.CON.KABR.TO.W.0004.000000T0000Z-060824T2245Z/
HYDE SD-
524 PM CDT THU AUG 24 2006

...A TORNADO WARNING CONTINUES FOR HYDE COUNTY UNTIL 545 PM CDT...

AT 521 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED OVER CENTRAL HYDE COUNTY...OR 12 MILES NORTH OF
HIGHMORE...MOVING EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL EASTERN HYDE COUNTY AT 540 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4481 9952 4464 9954 4458 9934 4480 9933

$$
DORN
000 
WWUS53 KABR 242245
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
545 PM CDT THU AUG 24 2006

SDC069-242255-
/O.EXP.KABR.TO.W.0004.000000T0000Z-060824T2245Z/
HYDE SD-
545 PM CDT THU AUG 24 2006

...THE TORNADO WARNING FOR HYDE COUNTY HAS BEEN ALLOWED TO EXPIRE...

AT 544 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR WEST CENTRAL MINNESOTA AND NORTHEASTERN SOUTH DAKOTA.

LAT...LON 4481 9952 4464 9954 4458 9934 4480 9933

$$
DORN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at May 28, 3:50 PM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, May 28, 3:50 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
350 PM CDT SUN MAY 28 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
STRONG COLD FRONTAL BOUNDARY HAS MOVED INTO NORTHEAST SD LATE THIS
AFTERNOON AND WILL STALL OUT BY THIS EVENING. WARM CAP ALOFT HAS
BEEN HOLDING OFF ANY CONVECTION FIRING ALONG IT BUT THAT WILL
CHANGE. WATER VAPOR LOOP AND MODELS SHOW A SHORT WAVE/JET STREAK
LIFTING NORTHEAST ACROSS THE REGION TONIGHT AND EARLY MONDAY. AS
THIS OCCURS...THE LLJ WILL BE INCREASING THIS EVENING AND
INTERSECTING THE FRONTAL BOUNDARY. WITH PLENTY OF CAPE ALONG WITH
DECENT WIND SHEAR...EXPECT TSRAS TO DEVELOP ALONG AND NORTH OF THE
SURFACE BOUNDARY THIS EVENING AND SPREAD NORTHEAST THROUGH THE
NIGHT. COULD SEE SOME SEVERE STORMS. THUS...HAVE A PRETTY GOOD POP
ACROSS THE CWA FOR TONIGHT AND MAINLY AFTER MIDNIGHT. THE FRONT WILL
THEN PUSH ALL THE WAY THROUGH THE CWA AS THE SHORT WAVE/JET STREAK
MOVE BY BRINGING COOLER AND DRIER AIR TO ALL OF THE CWA ON MONDAY.
THE MODELS INDICATE SURFACE HIGH PRESSURE SHOULD REMAIN OVER THE CWA
THROUGH THE REST OF THE SHORT TERM WITH HIGHS MAINLY IN THE 70S WITH
GENERALLY WEST WINDS DURING THE DAY AND LIGHT WINDS AT NIGHT. THE
MODELS STILL INDICATE A SHORT WAVE COMING OVER THE AREA EITHER
TUESDAY AFTERNOON AND NIGHT OR WEDNESDAY AFTERNOON AND NIGHT. JUST
PUT IN A SLIGHT CHANCE POP FOR TUESDAY AFTERNOON AND NIGHT FOR NOW.

.LONG TERM...THURSDAY THROUGH SUNDAY
MODELS STILL SHOWING UNCERTAINTY IN THE EXTENDED IN REGARDS TO
PATTERN EVOLUTION AND STRENGTH/TIMING OF A COUPLE SHORTWAVES THAT
MOVE THROUGH THE NORTHERN PLAINS. HAVE MADE LITTLE CHANGES TO THE
FORECAST WITH THE EXCEPTION OF RAISING MAX TEMPS A FEW DEGREES
TOWARDS THE END OF THE PERIOD. AT THE START OF THE PERIOD MODELS
SHOW A SYSTEM DEPARTING TO THE EAST AS UPPER LEVEL RIDGING BUILDS IN
FOR FRIDAY. TIMING OF THIS FEATURE STILL IN QUESTION AND IF MODELS
SLOW THIS FEATURE DOWN PRECIP MAY NEED TO BE ADDED FOR THURSDAY BUT
FOR NOW HAVE LEFT DRY. ANOTHER SYSTEM LOOKS TO MOVE INTO THE AREA
FOR THE FRIDAY NIGHT INTO SATURDAY RANGE BUT WILL AWAIT FURTHER
CONFIDENCE IN MODELS RUNS BEFORE ADDING PRECIP.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

MOHR/TARVER
Hazardous weather outlook, May 28, 8:00 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
800 AM CDT SUN MAY 28 2006

MNZ039-046-SDZ006>008-011-018>023-291300-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
800 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL TRAVEL THROUGH THE NORTHERN PLAINS
TODAY INTO TONIGHT...WITH AN ASSOCIATED COLD FRONT SLIDING INTO
EASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT THIS
EVENING INTO LATE TONIGHT. SEVERE STORMS WILL BE POSSIBLE THIS
EVENING INTO TONIGHT...WITH ANY THUNDERSTORM DEVELOPMENT. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH AN
ISOLATED TORNADO POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR LATE TONIGHT.

SDZ003>005-009-010-015>017-033>037-045-048-051-291300-
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
800 AM CDT SUN MAY 28 2006 /700 AM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL SYSTEM WILL TRAVEL THROUGH THE NORTHERN PLAINS
TODAY INTO TONIGHT...WITH AN ASSOCIATED COLD FRONT SLIDING INTO
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA THIS AFTERNOON INTO THE
EVENING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THIS
FRONT THIS AFTERNOON INTO TONIGHT. SEVERE STORMS WILL BE
POSSIBLE...WITH ANY THUNDERSTORM DEVELOPMENT. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH AN ISOLATED
TORNADO POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:22 PM CDTTornado WarningABRHand, McPherson, Stanley88 days
May 28, 11:38 PM CDTSevere Thunderstorm WarningABRJones52 min
May 28, 11:40 PM CDTTornado WarningABRCorson, Edmunds, Hughes, McPherson, Stanley, Sully88 days
May 29, 12:04 AM CDTSevere Thunderstorm WarningABRLyman41 min
May 29, 12:09 AM CDTTornado WarningABRHand, Sully88 days
May 29, 12:26 AM CDTSevere Thunderstorm WarningABRHughes, Stanley34 min
May 29, 12:27 AM CDTSevere Thunderstorm WarningABRFaulk, Hyde, Potter33 min
May 29, 12:58 AM CDTSevere Thunderstorm WarningABRHand, Hyde47 min
May 29, 1:30 AM CDTSevere Thunderstorm WarningABRBrown, Edmunds, McPherson45 min
May 29, 2:59 AM CDTSevere Thunderstorm WarningABRCodington, Day, Grant, Roberts31 min

Nearby

Tornado Warnings in South Dakota, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.